Alert archive / Nebraska / Special Weather Statements in 2018
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 29, 2018, 6:21 PM CDT for Lincoln County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2018, 6:21 PM CDT (23:21 UTC)
- Expired
- May 29, 2018, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 83 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
139 WWUS83 KLBF 292321 SPSLBF Special Weather Statement National Weather Service North Platte NE 621 PM CDT TUE MAY 29 2018 NEZ059-300000- Lincoln NE- 621 PM CDT TUE MAY 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY UNTIL 700 PM CDT... At 621 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles south of Ringgold to 8 miles southwest of Sutherland Reservoir State Recreation Area. Movement was east at 25 mph. Dime size hail will be possible with these storms. Locations impacted include... North Platte, Hershey, North Platte Airport, Lake Maloney State Recreation Area and Birdwood. This includes the following highways... Highway 97 between mile markers 1 and 11. Interstate 80 in Nebraska between mile markers 161 and 182. Highway 83 between mile markers 74 and 104. LAT...LON 4138 10035 4095 10081 4100 10123 4139 10079 TIME...MOT...LOC 2321Z 273DEG 20KT 4138 10074 4101 10119 $$ CDC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 29, 5:55 PM CDT, 26 minutes earlier.
Area forecast discussion, May 29, 5:55 PM CDT, 26 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 555 PM CDT Tue May 29 2018 .SHORT TERM...(This evening through Wednesday) Issued at 203 PM CDT Tue May 29 2018 This evening the upper low will lift northeast into central South Dakota moving the associated short-wave trough and surface fronts southeast through midnight CT. Until then the NAM solution is representative to the ongoing line of showers and thunderstorms that formed across the northwest sandhills. This convection will continue to move northeast while developing eastward this evening with the chance for thunderstorms winding down by midnight CT. Isolated severe threat if cells can sustain for a wind threat this evening. Otherwise, pea size hail and moderate rainfall likely as greater threat for severe storms in southeast Neb tonight. Tonight the upper ridge builds east for a decrease in clouds and drier overnight with low temperatures dropping into the 50s with a few temperatures around 60 in the far northeast by daybreak. Wednesday the upper ridge builds east to the High Plains where an embedded shortwave is forecast to track out of northeast Colorado by evening for additional rainfall across southwest Nebraska overnight. The best chance for thunderstorms will be to the south of Highway 92. Temperatures Wednesday trends upwards into the 80s. .LONG TERM...(Wednesday night through Tuesday) Issued at 203 PM CDT Tue May 29 2018 Wednesday night a low threat exists for overnight convection across the southwest, otherwise dry and warmer through Thursday as the upper ridge builds east for more seasonal temperatures. Friday through Tuesday model difference exist with low confidence in areal coverage for thunderstorms as a progressive pattern develops Friday into the weekend. Temperatures trend up and peak on Friday where temperatures reach back into the lower to mid 90s then drop back into the 80s Saturday through Tuesday. Then low temperatures in the 50s to around 60 for the period. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 555 PM CDT Tue May 29 2018 The line of thunderstorms along and south of highway 2, covering southwest Nebraska, will continue moving east until early evening and then weaken. The storms should dissipate by 03z this evening across Frontier, Lincoln and Custer Counties. No other shower or thunderstorm activity is expected overnight through Wednesday afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Keck LONG TERM...Keck AVIATION...CDC
Hazardous weather outlook, May 29, 4:01 PM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 401 PM CDT Tue May 29 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-302115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 401 PM CDT Tue May 29 2018 /301 PM MDT Tue May 29 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A marginal risk for severe thunderstorms remains through midnight CT, where thunderstorms that develop south of a line from Crescent Lake National Wildlife Refuge Area to Arthur, Oconto, Comstock and Ewing may briefly intensify and capable of hail and strong winds. Otherwise the line of thunderstorms over western Nebraska will move east and exit the area around midnight CT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Friday the severe threat returns where a progressive pattern may bring severe thunderstorm development into the north central by afternoon into the evening. Later forecasts will refine timing and placement. .SPOTTER INFORMATION STATEMENT... Spotter activation will probably not be needed tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, May 29, 5:22 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
522 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 8 SSW OGALLALA 41.02N 101.78W
05/29/2018 E1.00 INCH KEITH NE PUBLIC
&&
THORNESpecial weather statement, May 29, 5:35 PM CDT, 46 minutes before
Special Weather Statement National Weather Service North Platte NE 535 PM CDT TUE MAY 29 2018 NEZ057-059-292315- Lincoln NE-Keith NE- 535 PM CDT TUE MAY 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEITH AND WEST CENTRAL LINCOLN COUNTIES UNTIL 615 PM CDT/515 PM MDT/... At 535 PM CDT/435 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from near Sutherland to 6 miles south of Paxton. Movement was east at 15 mph. Dime size hail will be possible with these storms. Locations impacted include... Sutherland, Hershey, Paxton, Sutherland Reservoir State Recreation Area, Sarben, Coker and O'Fallons. This includes Interstate 80 in Nebraska between mile markers 146 and 165. LAT...LON 4122 10087 4100 10116 4103 10142 4124 10127 TIME...MOT...LOC 2235Z 270DEG 12KT 4123 10117 4104 10138 CDC
Special weather statement, May 29, 5:49 PM CDT, 32 minutes before
Special Weather Statement National Weather Service North Platte NE 549 PM CDT TUE MAY 29 2018 NEZ057>059-292330- Perkins NE-Lincoln NE-Keith NE- 549 PM CDT TUE MAY 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERKINS...SOUTHERN KEITH AND WEST CENTRAL LINCOLN COUNTIES UNTIL 630 PM CDT/530 PM MDT/... At 549 PM CDT/449 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles south of Paxton to near Madrid. Movement was east at 25 mph. Dime size hail will be possible with these storms. Locations impacted include... Wallace, Elsie and Grainton. LAT...LON 4098 10100 4077 10122 4088 10161 4103 10142 TIME...MOT...LOC 2249Z 286DEG 21KT 4101 10141 4091 10151 CDC
Local storm report, May 29, 6:00 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
600 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL SUTHERLAND 41.16N 101.13W
05/29/2018 E0.25 INCH LINCOLN NE TRAINED SPOTTER
THE GROUND IS WET WITH SMALL HAIL AND VERY HEAVY RAINFALL
IS UNDERWAY.
&&
CCOLESpecial weather statement, May 29, 6:06 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service North Platte NE
506 PM MDT TUE MAY 29 2018
NEZ058-069-292345-
Chase NE-Perkins NE-
506 PM MDT TUE MAY 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERKINS...
NORTHEASTERN CHASE AND NORTHWESTERN HAYES COUNTIES UNTIL 545 PM
MDT...
At 506 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elsie to 8 miles northwest of Imperial.
Movement was east at 20 mph.
Dime size hail will be possible with these storms.
These storms will remain over mainly rural areas of southeastern
Perkins...northeastern Chase and northwestern Hayes Counties.
This includes Highway 61 between mile markers 44 and 57.
LAT...LON 4062 10183 4085 10151 4078 10125 4074 10125
4070 10132 4070 10134 4067 10135 4053 10155
TIME...MOT...LOC 2306Z 283DEG 25KT 4081 10142 4061 10174
CDCSpecial weather statement, May 29, 6:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 621 PM CDT TUE MAY 29 2018 NEZ059-300000- Lincoln NE- 621 PM CDT TUE MAY 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY UNTIL 700 PM CDT... At 621 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles south of Ringgold to 8 miles southwest of Sutherland Reservoir State Recreation Area. Movement was east at 25 mph. Dime size hail will be possible with these storms. Locations impacted include... North Platte, Hershey, North Platte Airport, Lake Maloney State Recreation Area and Birdwood. This includes the following highways... Highway 97 between mile markers 1 and 11. Interstate 80 in Nebraska between mile markers 161 and 182. Highway 83 between mile markers 74 and 104. LAT...LON 4138 10035 4095 10081 4100 10123 4139 10079 TIME...MOT...LOC 2321Z 273DEG 20KT 4138 10074 4101 10119 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:16 PM CDT | Special Weather Statement | LBF | Chase | 44 min |
| May 28, 7:55 PM CDT | Special Weather Statement | LBF | Perkins | 50 min |
| May 28, 8:09 PM CDT | Special Weather Statement | LBF | Chase | 51 min |
| May 28, 8:11 PM CDT | Special Weather Statement | LBF | Deuel | 49 min |
| May 28, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 41 min |
| May 28, 8:50 PM CDT | Special Weather Statement | LBF | Frontier, Hayes, Lincoln, Logan, McPherson | 25 min |
| May 28, 9:10 PM CDT | Special Weather Statement | LBF | Garden, Keith | 50 min |
| May 28, 9:26 PM CDT | Special Weather Statement | LBF | Hayes | 49 min |
| May 29, 2:51 PM CDT | Special Weather Statement | LBF | Deuel | 39 min |
| May 29, 3:29 PM CDT | Special Weather Statement | LBF | Arthur | 46 min |
| May 29, 4:09 PM CDT | Special Weather Statement | LBF | Keith | 51 min |
| May 29, 4:20 PM CDT | Special Weather Statement | LBF | Hooker, McPherson | 40 min |
| May 29, 4:27 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 48 min |
| May 29, 5:01 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 44 min |
| May 29, 5:05 PM CDT | Special Weather Statement | LBF | McPherson | 40 min |
| May 29, 5:15 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 45 min |
| May 29, 5:30 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 45 min |
| May 29, 5:35 PM CDT | Special Weather Statement | LBF | Lincoln | 40 min |
| May 29, 5:49 PM CDT | Special Weather Statement | LBF | Perkins | 41 min |
| May 29, 6:06 PM CDT | Special Weather Statement | LBF | Perkins | 39 min |
| May 29, 6:32 PM CDT | Special Weather Statement | LBF | Hayes | 43 min |
| May 29, 6:46 PM CDT | Special Weather Statement | LBF | Chase | 44 min |
Nearby
Special Weather Statements in Nebraska, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.